Does "nighttime" medicine make you awake? - ProTeacher Community



Last Chance to Enter!

friendlypoofy's Avatar
friendlypoofy friendlypoofy is offline
Senior Member
 
Joined: May 2008
Posts: 1,009

friendlypoofy
Senior Member
 
friendlypoofy's Avatar
 
Joined: May 2008
Posts: 1,009
Does "nighttime" medicine make you awake?
Old 08-02-2008, 06:11 PM
 
Clip to ScrapBook #1

It does to me and it drives me crazy!! Whenever I have a cold or cough and take "night medicine" I end up with a pounding heart and can't sleep a wink for hours. So I don't bother with that anymore.
I have trouble sleeping and had a sleep study. It turns out that I have mild restless leg and a little more periodic limb movement than is normal, but nothing severe enough that they want me to take meds (because of the side effects especially). I really don't want to take a prescription sleep pill. So I've tried to go the over the counter route. Now I've discovered that Tylenol PM and Simply Sleep (basically the same without the tylenol part) don't help me sleep either! They basically do the same thing to me as the cold medicine. It is so frustrating. So I tried melatonin....nothing really happens. I take awhile to fall asleep when I take it and then sleep for awhile but seem to suddenly wake up early in the morning - I think when it wears off??? Any ideas?? I'm so frustrated that this stuff that's supposed to help is actually making my problem worse. I'm jealous of heavy sleepers.


friendlypoofy is offline  


Ima Teacher's Avatar
Ima Teacher Ima Teacher is offline
Senior Member
 
Joined: Aug 2005
Posts: 22,114

Ima Teacher
Senior Member
 
Ima Teacher's Avatar
 
Joined: Aug 2005
Posts: 22,114

Old 08-02-2008, 06:22 PM
 
Clip to ScrapBook #2

I can take two Benadryl and sleep. Other than that, things keep me WIDE AWAKE. After my gall bladder surgery I was told to take two hydrocodone pills and sleep. Yeah, right. I could barely even blink, much less sleep. I was wild.

DH can't take many antihistamines for that reason.
Ima Teacher is offline  
DuckyTchr's Avatar
DuckyTchr DuckyTchr is offline
Full Member
 
Joined: Jul 2008
Posts: 119

DuckyTchr
Full Member
 
DuckyTchr's Avatar
 
Joined: Jul 2008
Posts: 119
they knock me out
Old 08-02-2008, 06:34 PM
 
Clip to ScrapBook #3

I hate it when my allergies act up during school because if I take anything, I might as well go home and sleep.
DuckyTchr is offline  
JulieG04's Avatar
JulieG04 JulieG04 is offline
Senior Member
 
Joined: Aug 2006
Posts: 1,956

JulieG04
Senior Member
 
JulieG04's Avatar
 
Joined: Aug 2006
Posts: 1,956
body chemistry is crazy...
Old 08-02-2008, 06:43 PM
 
Clip to ScrapBook #4

My mom cannot take NyQuil--keeps her up all night, ditto Benadryl. I'm the opposite--Benadryl, NyQuil, Sudafed, and similar meds knock me out COLD. DD couldn't take the liquid Benadryl unless it was the "dye-free" version. It does the same thing for her that it does for her Grammie!

Ima--hydrocodone is funky! After my surgery I'd take it so I could sleep but all it did was give me "hot flashes"--not wild, though!
JulieG04 is offline  
BioAdoptMom3 BioAdoptMom3 is online now
Senior Member
 
Joined: Feb 2008
Posts: 43,903

BioAdoptMom3
Senior Member
 
Joined: Feb 2008
Posts: 43,903

Old 08-02-2008, 09:01 PM
 
Clip to ScrapBook #5

Our 9 y/o DD has this same problem. We once gave her Dimetapp for a cold and she was up literally all night (she was two at the time). Her pediatrician said this is a lot more common than most people realize. You might want to ask your doctor about something like Xanax and see if that helps. It really doesn't make you drowsy, but relaxes you into sleep and I don't think it has the same side effects as many of the sleep aids.

Nancy


BioAdoptMom3 is online now  
yesteach's Avatar
yesteach yesteach is offline
Senior Member
 
Joined: May 2006
Posts: 9,761

yesteach
Senior Member
 
yesteach's Avatar
 
Joined: May 2006
Posts: 9,761
check for dyes
Old 08-02-2008, 11:26 PM
 
Clip to ScrapBook #6

Red 40 makes me hyper. I have to look for green or dye free meds...
yesteach is offline  

Join the conversation! Post as a guest or become a member today. New members welcome!

 

 

>
TEACHERS' LOUNGE ARCHIVE
Thread Tools



Sign Up FREE | ProTeacher Help | BusyBoard

All times are GMT -8. The time now is 08:38 PM.


Copyright © 2014 ProTeacher®
For individual use only. Do not copy, reproduce or transmit.
source: www.proteacher.net